MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES ESHEATH+ INTRODUCER SET; INTRODUCER, CATHETER
Model Number 914ESPA
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs) during a transcatheter aortic valve replacement (tavr) with a 26mm sapien 3 ultra resilia valve during valve inflation the 26mm commander delivery system (ds) balloon ruptured the burst appeared to be radial.There was difficulty bringing the ds back into the sheath and a snare was used to bring the ds back into the sheath.The ds and sheath were then being brought out as one unit, but the nose cone appeared to be stuck at the access site.A wire cutter was used to snip the ds that was outside the patient and vascular surgery was called to help with removal and possible cutdown.A non-edwards sheath was placed over the portion of the balloon that was still in the patient's groin.Then the rest of the balloon came out of the groin.The groin was then closed using a non-edwards device.The valve was successfully implanted, and the patient is in stable condition.The ratio of contrast to saline was 15ml of contrast to 15:85.There was no sheath damage and valve alignment was done in a straight section.Engineer evaluation found the distal tip was split.

Brand Name
EDWARDS LIFESCIENCES ESHEATH+ INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24743047
Report Number2015691-2026-13700
Device Sequence Number9165991
Product Code DYB
UDI-Device Identifier00690103215465
UDI-Public(01)00690103215465(17)271007(11)251007
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number914ESPA
Device Lot Number67047357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer06/04/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight112 KG